MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Impairment (2138); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a symfony toric intraocular lens (iol) was implanted in the patient's right eye (od).Post-implant the patient was myopic by 1.75d, with some residual cylinder, and the patient was very unhappy due to halos.The iol was subsequently explanted and replaced with a model diu225 lens.Patient chart noted that od vision is worse.Patient sees starbursts, especially when driving at night and oncoming traffic lights are very bright.Also noted was posterior capsule opacification (pco) in od, and a yttrium aluminum garnet (yag) procedure was done.There were no post-exchange adverse events or injuries reported.No other information provided.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation was not performed because the product has not yet been received.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that one complaint which is coded for halo vision-transient and explant related to the codes for this investigation.However, the complaint product for this one complaint was not returned therefore, the complaint problem could not be confirmed and no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11787637
Report Number2648035-2021-07666
Device Sequence Number4180711
Product Code POE
UDI-Device Identifier05050474606869
UDI-Public(01)05050474606869(17)230728
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberZXT375
Device Catalogue NumberZXT375U145
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/22/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR